Question about Flexeril

Discussion in 'Fibromyalgia Main Forum' started by brit_17759, Sep 23, 2005.

  1. brit_17759

    brit_17759 New Member

    I started taking Flexeril 5 days ago. And about 30 minutes or so after taking it I get a really strong headache. Has anyone else experienced this?

    I take 10mg at night. And from tomorrow am suposed to start 20mg, 10 in the morning and 10 at night. But am wondering whether to or not because of the headaches. Plus I haven't noticed any improvement since taking it.

    thanks,
    hugs,
    brit
  2. nje

    nje New Member

    i`ve been taking it for sometimes as a muscle relaxer and a sleep aid. i don`t recall having any headaches when i first went on them,but its been awhile since i started taking them.
    maybe you could give them a few more days and if the headaches DON`T GO AWAY,THEN CAL YOUR dR. AND TELL HIM.
    what are you taking them for? they have many things you could be taking them for. some things have side affects in the beginning and then go away,so give it a good chance before you chunk them because they help me a lot. good luck

    NJE
  3. Denamay

    Denamay New Member

    Hi Brit,
    Flexeril -- is it a muscle relaxant?

    Is it similar to over the counter muscle relaxants?

    Since Cesamet did nothing for me except make me feel funny, my doctor put me on Risperdal 0.25 mg, a half twice daily.

    This is a anti pyscotic drug very low dose.

    It has been only a few days but I seem to be feeling a bit better.

    Doctor said it should change my pain preception.

    I was wondering how you were after that awfull experience with the Cesamet.

    I hope the Flexeril works for you.

    Are the leaves turning color out your way?

    They are almost gone from the trees here.

    Cheers Denamay
    [This Message was Edited on 09/24/2005]
  4. Seeseaisme

    Seeseaisme New Member

    I told my family doctor I could eat M&M's and get the same effect, but I don't get the chocolate with flexeril. He gave me a rx for baclofen which is a "little" better.

    I keep complaining about pain and the doc gave me a new rx, I was so excited. He had called it in to the pharmacy. So, I called the pharmacy to see if I had a "good" pain reliever.

    Haha! The doc increased my tramadol to 2 every 6 hrs vs the 1 every 6 hrs. Guess what, I've been taking 2 every 4 hrs when I get in from work for 2 months. Oh well, they don't want drug addicts on their hands I guess.

    Flexeril does little for me. I have never experienced a headache with it, but you might want to check the side effects, you never know. Different meds affect people differently.

    Take care, Charlotte
    [This Message was Edited on 09/24/2005]
  5. JPach007

    JPach007 New Member

    I had headaches when I first starting taking Flexeril. They went away after a few days though. I took them as a muscle relax. during the day. I would just mention the headaches to your Dr. and see what he says. Maybe increasing the dose will make your headaches worse.

    ((Hugs))
    Jessica
  6. Denamay

    Denamay New Member

  7. brit_17759

    brit_17759 New Member

    for your replies, I appreciate the info and advice. I am taking it as a muscle relaxant, but to be honest it hasn't helped me at all. I decided not to increase the dose today, because of the headaches and plus its not helping me. I agree with Charlotte its like taking M&M's without the chocolate!:).

    I did call my doctor yesterday morning, as he did tell me to call him to let him know how I was doing on the meds. But he wasn't in the office, but his secretary promised to get him to call me on Monday.

    Denamay, I am pleased your feeling better with the new meds. Are the new meds a narcotic? My doctor said he is wary about giving me anything with a narcotic in it, after my reaction to the Cesamet and the amtriplytine (sp) before that. It seems from what some of the people here are saying here on the board that Lyrica is really helping them. I wonder if its available here in Canada yet. Yes the leaves are starting to change colour now, and a few are beginning to fall. Fall is my favourite season:). And the temperature has definately dropped the last couple of days. Fall must of started early there, as you said nearly all the leaves are gone. You can definately feel the fall chill in the air at night. Hows the weather there?

    Thanks again everyone for replying, take care,
    hugs,
    brit
  8. NyroFan

    NyroFan New Member

    Hi Brit:

    Sorry to say that Fleril didn't help me. I wish it would have bacause other people have done very well on it.
    I'm not one of them.

    Hugs,
    NyroFan
  9. NyroFan

    NyroFan New Member

    Hi Brit:

    Sorry to say that Fleril didn't help me. I wish it would have bacause other people have done very well on it.
    I'm not one of them.

    Hugs,
    NyroFan
  10. brit_17759

    brit_17759 New Member

    for replying. Sadly the flexeril doesn't seem to be helping me either. this is the 6th day, and I haven't felt any improvement at all. I will talk to my doctor on Monday, and see what else he has in his bag of tricks! lol.

    Take care,
    hugs,
    brit
  11. MissyD

    MissyD New Member

    My new Doc (new to me) put me on Flexaril (10mg). For the first few weeks it improved my sleep. I learned not to take it with Tramadol. The two of these together made me feel like i'd been knocked out rather that sleeping normally. At about 3 weeks of the Flexaril I was sleeping worse than I ever did before and was feeling "wired" I stoped the Flexaril. I am now doing what I did before seeing Doc- eliminating ALL caffiene Always going to bed at same time and getting up at same time (even on weekends!!!) No sleeping during the day Not eating before bedtime (I have crohns disease with constrictions in my small intestine- Food can take awhile to "pass thru" and can cause indigestion and gas hours after eating) This takes some discipline but it helps I occasionally take Valarian which I have found helpful. It is something one can take in the middle of the night and not have "hangover" in the morning. Has anyone had the same experience with the flexaril or know what causes this?
  12. CanBrit

    CanBrit Member

    My Dr recently put me on Norflex. (Also a muscle relaxant) He'd heard that it has been found to be effective with FM sufferers.

    I have had no side effects but I do feel less achy. It has allowed me to reduce my pain pills to once a day.

    Maybe you could talk to your doctor about this drug.

    Regards,

    Eileen

  13. Sachmo

    Sachmo New Member

    I was taking Flexeril as a muscle relaxant. It worked well but made me extremely hungry. During a two week period I gained 15 pounds.

    I am now taking Skelexan, which seems to be working well and not making me hungry.

    Unfortunately, none of the muscle relaxers make me sleepy.

  14. DesertSnow

    DesertSnow New Member

    I had headaches when I first started, but now I don't and the Flexeril has helped me a lot. I take it before I go to bed to help me sleep and reduce pain.

    ~Katie
  15. brit_17759

    brit_17759 New Member

    everyone for your replies. Spoke to my doctor on Monday, and he told me to stop taking it. I am back at the Pain clinic a week on Friday. So will see what we try next. From posts I have read, it seems Lyrica is getting good results. I don't know if it's available yet in Canada, but will ask my doctor.

    thanks again
    hugs
    brit